Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

80 yrs old suffering from Parkinson's disease, condition deteriorated, under sndopa. Any side effect?

Hi,my grand mother nearly 80 yrs is suffering from Parkinson s for some 5yrs now..she is under sndopa 125 &110 mg 4 times a day..her condition has completely detiorated,she is bed ridden now..lost speech..she lost her appetite ,doesn t open her eyes,most of the time depressed in the sense crying..i just wanted to know r there any side effects to this syndopa is the dosage right?
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
First I would like to give you some information regarding the Parkinsons disease and its treatment.

Parkinsons is a 'neurodegenerative disease'.
It is characterised by degeneration of nerve cells in the brain which release a chemical called 'dopamine'.
Deficiency of this chemical is responsible for the symptoms of Parkinson's disease like regedity, tremors, defective posture, defective gait, mask like face, , increased salivation etc. dementia (forgetfullness) and depression often accompany.

The treatment of Parkinson's disease aims to repelinsh the decreased chemical 'dopamine' in the brain.
For this purpose sndopa is used (levodopa). Sndopa also contains carbidopa.
However this drug has not be used alone. It has to be given along with Vitamin B6 and a substance with inhibits the break down of sndopa in body before it reaches the brain.
This drug is called carbidopa. This substance is present in sndopa.

Please ensure vitamin B 6 supplement is used along with sndopa.

The symptoms that you have mentioned mean that your grandmother is not responding to the treatment. She having depressive symptoms which are associated with disease itself, may be associated with the disease (chronic diseases are associated with depression) or depression in isolation.

Side effects od sndopa are nausea, disturebed respiration, GI bleeding, somnolence (increased sleep), insomnia, hair loss, psychosis etc.

Consult your treating physician as well as a psychiatrist.

Thanks and take care
Dr Shailja P Wahal
Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor